Alert archive / Kansas / Flood Watches in 2011

Flood Watch 1, NWS Wichita, KS

November 7, 20117 counties in Kansas

NWS Wichita, KS issued this flood watch at Nov 7, 2011, 7:49 PM CST for 7 counties in Kansas. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 7, 2011, 7:49 PM CST (01:49 UTC)
Expired
Nov 8, 2011, 10:41 AM CST
In force
15 hr
Issued by
NWS Wichita, KS
Flood severity
None

Counties Allen County, KS, Chautauqua County, KS, Elk County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS

The radar

The Tulsa radar (KINX), 140 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 1.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 389 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
456 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
389 m²/s²
0-3 km storm-relative helicity
751 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

652 
WGUS63 KICT 080149
FFAICT

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
749 PM CST MON NOV 7 2011

...CONTINUED PERIODS OF HEAVY RAIN OVER FAR SOUTHEAST KANSAS
TONIGHT INTO TUESDAY MORNING...

KSZ072-094>096-098>100-081800-
/O.NEW.KICT.FA.A.0001.111108T0149Z-111108T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...IOLA...HOWARD...FREDONIA...CHANUTE...
ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
749 PM CST MON NOV 7 2011

...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF SOUTHEAST KANSAS...INCLUDING THE 
  FOLLOWING AREAS...ALLEN...CHAUTAUQUA...ELK...LABETTE... 
  MONTGOMERY...NEOSHO AND WILSON 

* THROUGH TUESDAY MORNING.

* PERIODIC BOUTS OF WIDESPREAD MODERATE TO HEAVY RAINFALL WILL
  PERSIST ACROSS FAR SOUTHEAST KANSAS TONIGHT INTO TUESDAY
  MORNING...AS A STATIONARY FRONT AND APPROACHING UPPER LEVEL
  DISTURBANCE INTERACTS WITH A MOIST AIRMASS IN PLACE ACROSS THE
  REGION. 

* ADDITIONAL RAINFALL AMOUNTS UP TO TWO INCHES WILL BE
  POSSIBLE...FALLING ON TOP OF THE HEAVY RAINFALL THAT ALREADY
  OCCURRED MONDAY. DUE TO THE DROUGHT CONDITIONS...MOST RIVERS AND
  STREAMS ARE RUNNING FAIRLY LOW...SO WIDESPREAD RIVER OR STREAM
  FLOODING IS NOT ANTICIPATED. HOWEVER...MODEST RISES IN AREA
  RIVERS AND STREAMS ARE EXPECTED...WITH RELATIVELY MINOR FLOODING
  OF LOW-LYING AND TYPICAL FLOOD-PRONE AREAS POSSIBLE THROUGH
  TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT
FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN FLOOD PRONE AREAS
SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

ADK
2 follow-up statements
666 
WGUS63 KICT 080941
FFAICT

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
341 AM CST TUE NOV 8 2011

...ANOTHER ROUND OF HEAVY RAIN EXPECTED OVER SOUTHEAST KANSAS
LATER TODAY...

KSZ072-094>096-098>100-082345-
/O.EXT.KICT.FA.A.0001.000000T0000Z-111109T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...IOLA...HOWARD...FREDONIA...CHANUTE...
ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
341 AM CST TUE NOV 8 2011

...FLOOD WATCH NOW IN EFFECT THROUGH THIS AFTERNOON...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTHEAST KANSAS...INCLUDING THE FOLLOWING 
  AREAS...ALLEN...CHAUTAUQUA...ELK...LABETTE...MONTGOMERY... 
  NEOSHO AND WILSON 

* THROUGH THIS AFTERNOON.

* ANOTHER ROUND OF MODERATE TO HEAVY RAINFALL WILL MOVE NORTH INTO
  SOUTHEAST KANSAS LATE TODAY INTO THIS AFTERNOON...AS AN AREA OF
  LOW PRESSURE DEVELOPS ALONG A STATIONARY FRONT...WITH A VERY
  MOIST AIRMASS IN PLACE ACROSS THE REGION.

* ADDITIONAL RAINFALL AMOUNTS UP TO TWO INCHES WILL BE
  POSSIBLE...FALLING ON TOP OF THE HEAVY RAINFALL THAT ALREADY
  OCCURRED ON MONDAY. DUE TO THE DROUGHT CONDITIONS...MOST RIVERS
  AND STREAMS ARE RUNNING FAIRLY LOW...SO WIDESPREAD RIVER OR
  STREAM FLOODING IS NOT ANTICIPATED. HOWEVER...MODEST RISES IN
  AREA RIVERS AND STREAMS ARE EXPECTED...WITH MINOR FLOODING OF
  LOW-LYING AND TYPICAL FLOOD-PRONE AREAS POSSIBLE THROUGH TUESDAY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN FLOOD PRONE AREAS SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

KETCHAM
106 
WGUS63 KICT 081641
FFAICT

FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
1041 AM CST TUE NOV 8 2011

...FLOOD WATCH FOR PORTIONS OF SOUTHEAST KANSAS HAS BEEN CANCELED...

KSZ072-094>096-098>100-081745-
/O.CAN.KICT.FA.A.0001.000000T0000Z-111109T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...IOLA...HOWARD...FREDONIA...CHANUTE...
ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
1041 AM CST TUE NOV 8 2011

...FLOOD WATCH IS CANCELED...

THE FLOOD WATCH FOR A PORTION OF SOUTHEAST KANSAS HAS BEEN
CANCELED. THE HEAVY RAIN THAT PROMPTED THE FLOOD WATCH HAS MOVED
OUT OF THE AREA.

$$

ELDER

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flood watch went out at Nov 7, 6:09 PM CST, 1 hour 40 minutes earlier.

Area forecast discussion, Nov 7, 6:09 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
609 PM CST MON NOV 7 2011

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

LINE OF SHOWERS/THUNDERSTORMS WILL AFFECT MAINLY KICT-KCNU THIS
EVENING...WITH A PERIOD OF HEAVY RAIN AND GUSTY WINDS LIKELY AT
KCNU THIS EVENING. ANOTHER BATCH OF SHOWERS/THUNDERSTORMS IS
EXPECTED TO AFFECT MUCH OF THE AREA FROM THE SOUTHWEST (WITH THE
EXCEPTION OF MAYBE KRSL-KSLN) GENERALLY AFTER MIDNIGHT. CIGS/VSBYS
WILL BOUNCE AROUND QUITE A BIT THIS EVENING...ALTHOUGH THINKING
MOST TERMINALS WILL EVENTUALLY GO IFR...AND POSSIBLY LIFR...BY AT
LEAST MIDNIGHT DUE TO DIURNAL COOLING. TRIED TO HIT THE TRENDS
BEST WE COULD IN THE 00Z ROUTINE TAF ISSUANCE...BUT WITH BOUNCING
CIGS/VSBYS AND PERIODIC BOUTS OF SHOWERS/THUNDERSTORMS
OVERNIGHT...DO ANTICIPATE HAVING TO MAKE SOME AMENDMENTS.
WIDESPREAD RAINFALL SHOULD EXIT FROM WEST TO EAST TUESDAY MORNING
AS MID-LEVEL DRY SLOT MOVES IN...BUT SATURATED LOW-LEVELS WILL
LIKELY CONTINUE WIDESPREAD DRIZZLE AND LOW CIGS/VSBYS FOR ALL
SITES.

ADK

&&

.PREV DISCUSSION... /ISSUED 204 PM CST MON NOV 7 2011/

DISCUSSION...
MAIN FORECAST UPDATES WILL FOCUS ON POSSIBLE STRONG/SEVERE STORMS
FOR LATE AFTERNOON/EVENING...FOLLOWED BY NEXT CHANCE OF RAIN FOR
EARLY NEXT WEEK.

TONIGHT
RICH GULF MOISTURE TRANSPORT AND DEEP ISENTROPIC LIFT WILL CONTINUE
TO GENERATE NUMEROUS SHOWERS/EMBEDDED THUNDERSTORMS FOR THIS
AFTERNOON/TONIGHT. INSTABILITY/SHEAR COMBO COULD YIELD A FEW
STRONG TO POSSIBLY SEVERE THUNDERSTORMS FOR LATE THIS AFTERNOON
AND EVENING ACROSS SOUTHERN KANSAS...AS SURFACE WARM FRONT
CONTINUES TO MIGRATE SLOWLY NORTHWARD ACROSS OKLAHOMA TOWARDS
KS/OK BORDER AREA. LARGE HAIL WOULD BE THE PRIMARY RISK OF SEVERE
WEATHER ACTIVITY ALONG WITH SOME POCKETS OF LOCALLY HEAVY
RAINFALL.

TUE-THU
SHOWERS AND EMBEDDED THUNDERSTORMS WILL AFFECT MAINLY SOUTH
CENTRAL/SOUTHEAST KANSAS TUESDAY MORNING AHEAD OF THE MAIN WAVE
UPPER WAVE...AS IT MOVES OUT INTO THE CENTRAL PLAINS. ASSOCIATED
DRY SLOT FROM THE UPPER LEVEL WAVE WILL PUSH INTO SOUTH CENTRAL
KANSAS FOR LATE TUESDAY MORNING AND AFTERNOON...THUS TAPERING OFF
RAIN CHANCES. SOME WRAP AROUND RAIN SHOWERS WILL CONTINUE TO
AFFECT CENTRAL KANSAS FOR TUESDAY AFTERNOON/EVENING. THERE COULD
BE A BRIEF TRANSITION TO A RAIN/SNOW MIXTURE TUESDAY EVENING OVER
CENTRAL KANSAS BUT NOT EXPECTING ANY ACCUMULATION. OTHERWISE THE
UPPER LEVEL SYSTEM WILL EXIT THE AREA STAGE EAST FOR TUESDAY
NIGHT WITH RAIN CHANCES COMING TO AN END. SUNNY SKIES WITH COOL
AND BREEZY NORTHWEST WINDS WILL PREVAIL OVER THE AREA ON
WEDNESDAY.

EXTENDED: FRI-MON
THE UPPER PATTERN WILL TRANSITION TO ZONAL FLOW ALOFT WITH WESTERLY
WINDS IN THE LOW-LEVELS PROVIDING DECENT DOWNSLOPE EFFECTS AND
RESULTANT WARMER TEMPERATURES FOR KANSAS. MEANWHILE ECMWF/GFS MODELS
SHOW A WEATHER SYSTEM DIGGING INTO THE SOUTHWESTERN STATES FOR
SUNDAY/MONDAY PERIOD...BUT HAVE SOME DIFFERENCES ON TIMING AND HOW
THE WAVE COMES OUT INTO THE PLAINS. ECMWF MODEL HAS A SHORT WAVE
EJECTING FROM THE MAIN TROUGH AXIS INTO KANSAS ON SUNDAY WHILE GFS
DROPPED THIS SOLUTION ALL TOGETHER WITH LATEST RUN...AND HOLDS THE
MAIN TROUGH BACK ON SUNDAY. CONFIDENCE IS LOW FOR PRECIPITATION
CHANCES ON SUNDAY WITH BETTER CHANCES EXPECTED ON MONDAY NIGHT OVER
MAINLY SOUTHEAST KANSAS.

JAKUB

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
MAIN AVIATION CONCERNS INCLUDE LOW CEILINGS/VISIBILITIES...AND
THUNDERSTORM CHANCES DURING THE AFTERNOON AND EVENING.

AN INTENSE UPPER LEVEL TROUGH CONTINUES TO ROTATE INTO THE FOUR
CORNERS REGION EARLY THIS AFTERNOON. AHEAD OF THIS SYSTEM...A WARM
FRONT WAS DRAPED ACROSS NORTHERN OK AND SOUTHEAST KS. NORTH OF
THIS FRONT...ADVECTION OF WARM...MOIST AIR HAS RESULTED IN THE
DEVELOPMENT OF WIDESPREAD SHOWERS/EMBEDDED STORMS...AND REDUCED
IFR CEILINGS/VISIBILITIES. THE LOWER CLOUD DECK AND PRECIPITATION
IS EXPECTED TO PUSH NORTH TOWARDS KRSL AND KSLN DURING THE MID-
AFTERNOON HOURS.

AS THE WARM FRONT CONTINUES TO SHIFT NORTHWARD LATE THIS AFTERNOON
AND EVENING...THERE IS SOME POTENTIAL FOR STRONG THUNDERSTORMS TO
PUSH NORTHEAST FROM NORTHERN OKLAHOMA INTO SOUTH-CENTRAL AND
SOUTHEAST KANSAS. HOWEVER...CONFIDENCE IS NOT HIGH ENOUGH TO MENTION
IN TAFS AT THIS POINT.

RAIN IS EXPECTED TO BEGIN TO DECREASE FROM THE WEST TOMORROW
MORNING...ESPECIALLY OVER WESTERN TERMINALS. MVFR TO IFR
CONDITIONS ARE EXPECTED TO PERSIST...AS THE LOW CLOUD DECK REMAINS
IN PLACE.

JAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    51  53  32  52 / 100  70  10   0
HUTCHINSON      46  47  31  50 / 100  60  20   0
NEWTON          49  51  31  52 / 100  80  20   0
ELDORADO        54  56  32  52 / 100  90  10   0
WINFIELD-KWLD   56  59  33  54 / 100  90  10   0
RUSSELL         37  40  27  49 / 100  60  20   0
GREAT BEND      39  42  28  50 / 100  50  20   0
SALINA          43  45  30  50 / 100  70  30   0
MCPHERSON       45  47  30  50 / 100  70  20   0
COFFEYVILLE     60  65  35  54 / 100  90  10   0
CHANUTE         58  63  34  54 / 100  90  10   0
IOLA            57  62  34  54 / 100  90  10   0
PARSONS-KPPF    60  64  35  54 / 100  90  10   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Nov 7, 3:05 PM CST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
305 PM CST MON NOV 7 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-082115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
305 PM CST MON NOV 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

PERIODS OF THUNDERSTORMS WILL AFFECT MUCH OF THE REGION FOR
TONIGHT. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE ALONG AND
EAST OF ANTHONY TO NEWTON...TO MARION LINE. LARGE HAIL UP TO THE
SIZE OF HALF DOLLARS AND WINDS OF 50 TO 60 MPH WILL BE POSSIBLE
FROM SOME OF THE STRONGER STORMS. LOCALLY HEAVY RAINFALL WILL ALSO
BE POSSIBLE WITH SOME OF THIS ACTIVITY TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL CONTINUE ON TUESDAY FOR AREAS MAINLY EAST OF
THE KANSAS TURNPIKE. STRONG TO SEVERE STORMS ARE POSSIBLE ACROSS
EXTREME SOUTHEAST KANSAS TUESDAY AFTERNOON...WITH QUARTER SIZE
HAIL BEING THE MAIN THREAT.

SNOW COULD MIX WITH LIGHT RAIN AT TIMES TUESDAY NIGHT OVER CENTRAL
KANSAS...NO ACCUMULATION IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTHERN KANSAS
THROUGH THE EVENING HOURS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Local storm report, Nov 7, 4:20 PM CST, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
420 PM CST MON NOV 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     FLOOD            DOWNTOWN WICHITA        37.69N 97.34W
11/07/2011                   SEDGWICK           KS   EMERGENCY MNGR

            VERY HEAVY RAINFALL PRODUCED AREAS OF STREET FLOODING
            ACROSS THE WICHITA AREA. VEHICLES WERE REPORTED STUCK IN
            HIGH WATER NEAR THE FOLLOWING LOCATIONS...21ST AND
            AMIDON...37TH AND TYLER...14TH AND MERIDIAN...AND IN
            VALLEY CENTER. NO INJURIES WERE REPORTED.

&&

ADK
Local storm report, Nov 7, 6:07 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
607 PM CST MON NOV 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             CEDAR VALE              37.11N 96.50W
11/07/2011  E0.88 INCH       CHAUTAUQUA         KS   TRAINED SPOTTER

&&

CDJ
Local storm report, Nov 7, 6:10 PM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
610 PM CST MON NOV 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HAIL             1 E CEDAR VALE          37.11N 96.48W
11/07/2011  E0.88 INCH       CHAUTAUQUA         KS   EMERGENCY MNGR

&&

CDJ
Local storm report, Nov 7, 6:19 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
619 PM CST MON NOV 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             5 E CEDAR VALE          37.11N 96.41W
11/07/2011  E1.75 INCH       CHAUTAUQUA         KS   EMERGENCY MNGR

            HAIL WAS MOSTLY DIME TO QUARTER SIZE...BUT A FEW WERE UP
            TO GOLFBALL SIZE. THE HAIL OCCURRED WITH 50 MPH WINDS.

&&

ADK
Special weather statement, Nov 7, 6:58 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
658 PM CST MON NOV 7 2011

KSZ094-095-098-099-080130-
CHAUTAUQUA-ELK-MONTGOMERY-WILSON-
658 PM CST MON NOV 7 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA...ELK...MONTGOMERY AND WILSON
COUNTIES...

AT 657 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR HALE...OR 13 MILES NORTHEAST OF SEDAN...
AND MOVING NORTHEAST AT 40 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Nov 7, 7:23 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
723 PM CST MON NOV 7 2011

KSZ095-096-099-080215-
MONTGOMERY-NEOSHO-WILSON-
723 PM CST MON NOV 7 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR MONTGOMERY...NEOSHO AND WILSON COUNTIES...

AT 721 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES WEST OF NEODESHA...OR 26 MILES NORTH OF
COFFEYVILLE...AND MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 6:12 PM CSTSevere Thunderstorm WarningICTChautauqua44 min

Nearby

Flood Watches in Kansas, 2011Every flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.